I have HepC gt3a stage 4 cirrhosis and type II diabetes not on any cure yet but am trying to get Havoni as I was turned down for sovaldiI ,,I usually just check my sugar levels and control it with diet and alot of walking,,I don't think I have all the symptoms of medobolic syndrome,,no doc has said so anyway,,, do lots of research yourself,,ask questions,,, hope this helps in some way
I have completed the harvoni regimen. Three bottles 28 pills each, one pill a day. I have type 2 Diabetes insulin dependent. The good news is the treatment so far seems to have worked as I now show no viral load iin my blood. I am still waiting on the result of my final lab which is taken 3 months after compleetion of the harvoni regimen. The bad news ln my case is that along with other side effects already mentioned on this web site, the harvoni drugs rendered my insulin copletely inefective. Toward the end of the treatment I had blood sugar readings in the 600s and was falling asleep all the time. I also had a couple of skin infections. My bilrubin and creatinine levels spiked. It has been over two weks since I have been off the harvoni and my blood is just now starting to normalize.
I am a type 1 diabetic (20 years) on an insulin pump. I also have a few other immuno problems. I am 12 days into Harvoni/Ribavirin treatment. Over the last couple of days controlling my blood sugar has become increasingly difficult. No one told me this could happen or I would have been more prepared.
I have increased my basal (background) insulin, I'm also taking larger amounts of insulin at closer intervals and eating less. I get spikes to an extent when I become ill, but this time it's worse. My breathing is starting to suffer because my sugar level has been too high for too long.
I haven't eaten for hours and have taken enough insulin to definitely send me hypo. I will stay up until my level is low and then eat a little. It's drastic but I need to stabilise for a while. I can see the next ten weeks are going to be fun.
Good luck everyone.
I have been a Type 1 Diabetic for 30 years and a pump user for 15 yrs. I was not on Harvoni but just finished my Sovaldi/Ribaviran treatment for Hep C, genotype 2b. My most recent viral load shows I am negative for the virus and when I return for my last viral load near the end of April, 2016, if negative, I am considered cured. Was it easy, no. It didn't help that I suffer from severe depression through the winter months and looking back, the summer months would have probably been easier but the good news is, it's over.
I have been on a daily dose of insulin of about 25-30 units for the better part of those 30 years. That dosage while on treatment more than doubled. My basal rate went from .225 to .375.
When I discussed it with my liver doctor, she said that other diabetics experienced the same thing but after treatment, it goes back to pre-treatment doses.
The reason I found this discussion is I finished my Hep C meds a couple of days ago and my blood sugar has been over 600 since I finished. For the last 2 days, I put my basal rate on .500 which is outrageous for me and I am so weak that I have been in bed all day. I just checked it and my blood sugar is finally 230 so I am going to eat a little soup.
I had an MI 10 years ago and it was not due to blockage but the damage that diabetes has caused on my heart.
For those of you getting started on the Hep C treatment, confide in someone that can be your "cheerleader" and ask them to help you with your journey. I luckily had my 80-year old Mother! For the other diabetics on treatment, stay in close communication with your Dr. Something that caused me concern was when I was so lethargic that I barely had energy to walk from my bedroom to my living room and it's not far! I had to have emergency surgery on my intestine and in my labs, they found that I was very anemic. They had to decrease my Hep C regimen by 2 pills a day so if it takes the greatest amount of energy to do the smallest thing, get to the lab or call your doctor immediately! It is a rough road and for us with Diabetes, we already know how challenging it is to live with it! But we get up every day and meet the challenge!
Good luck to All and God be with you!!
- Harvoni Information for Consumers
- Harvoni Information for Healthcare Professionals (includes dosage details)
- Side Effects of Harvoni (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 May 2018 • 234 answers
Updated 29 Aug 2017 • 19 answers
Updated 23 Dec 2016 • 5 answers
Updated 21 Jan 2018 • 4 answers
Updated 27 Jul 2016 • 2 answers